MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 24 FR.

KARL STORZ SE & CO. KG RESECTOSCOPE SHEATH, 24 FR.
Model Number 27040BO
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported during a medical procedure on (b)(6) 2024, the doctor was removing bladder tumor and noticed there was a broken piece of the sheath inside of the patient.The broken piece was retrieved from the patient.No harm was caused to the patient.
 
Additional Manufacturer Narrative
Updated section d9 to yes and entered the device return date to the manufacturer.The device was returned to our us facility on december 13.2024.It will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the article was manufactured in september 2007, so it can be assumed that it has been used and reprocessed a corresponding number of times.Exposure to cleaning agents, for example, can affect the material properties and change them.In addition, improper handling, e.G.During reprocessing (hitting the tip, etc.), can cause damage.The instructions for use recommend checking the shafts for damage and testing their function before each use.In addition, there is an external marking on the shaft that was not applied by kst.Further examination revealed that the ceramic insert had a different diameter than the shaft.During production, these are ground together in the assembled state.Based on these results, it can be assumed that the article has been repaired by a third party.The cause of the defect can therefore be traced back to the user.This event is filed under internal complaint id (b)(4).

Brand Name
RESECTOSCOPE SHEATH, 24 FR.
Common Device Name
RESECTOSCOPE SHEATH, 24 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key20712258
Report Number9610617-2024-00450
Device Sequence Number9783279
Product Code HIH
UDI-Device Identifier04048551392720
UDI-Public04048551392720
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040BO
Device Catalogue Number27040BO
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/13/2024
07/16/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/20/2024
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight84 KG